Alert archive / Oklahoma / Wind Advisories in 2025

Wind Advisory 9, NWS Norman, OK

April 5, 202546 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Apr 5, 2025, 1:37 AM CDT for 46 counties in Oklahoma. It took effect at Apr 5, 2025, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2025, 1:37 AM CDT (06:37 UTC)
In effect from
Apr 5, 2025, 7:00 AM CDT
Expired
Apr 5, 2025, 7:00 PM CDT
In force
12 hr
Issued by
NWS Norman, OK
All 46 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Norman radar (KTLX), 68 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2025-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2025-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

234 
WWUS74 KOUN 050637
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
137 AM CDT Sat Apr 5 2025

OKZ009-014>047-050-051-060000-
/O.NEW.KOUN.WI.Y.0009.250405T1200Z-250406T0000Z/
Ellis-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Love-Marshall-
Including the cities of Concho, Kingfisher, Wynnewood, Tuttle,
Watonga, Ryan, Lawton, Hammon, Wetumka, Seminole, Snyder, Temple,
Altus, Hollis, Guthrie, Holdenville, Seiling, Hinton,
Weatherford, Shattuck, Fargo, Taloga, Stroud, Sayre, Purcell,
Newcastle, Sulphur, Granite, El Reno, Stillwater, Burns Flat,
Arnett, Hennessey, Davis, Chickasha, Frederick, Madill, Leedey,
Okeene, Elk City, Shawnee, Hobart, Gage, Wewoka, Moore, Okarche,
Marietta, Tishomingo, Clinton, Cheyenne, Oklahoma City, Norman,
Lindsay, Duncan, Ringling, Pauls Valley, Ada, Sentinel, Prague,
Chandler, Coalgate, Thackerville, Kingston, Vici, Cordell, Geary,
Mustang, Mangum, Meeker, Walters, Wellston, Ardmore, Waurika,
Yukon, Davenport, Blanchard, and Anadarko
137 AM CDT Sat Apr 5 2025

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS 
EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of central, east central, northwest, southeast, 
  southern, southwest, and western Oklahoma.

* WHEN...From 7 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MDU
2 follow-up statements
585 
WWUS74 KOUN 051734
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1234 PM CDT Sat Apr 5 2025

OKZ004>008-010>013-060000-
/O.EXA.KOUN.WI.Y.0009.000000T0000Z-250406T0000Z/
Harper-Woods-Alfalfa-Grant-Kay-Woodward-Major-Garfield-Noble-
Including the cities of Carmen, Woodward, Medford, Ponca City,
Wakita, Buffalo, Blackwell, Cherokee, Helena, Fairview, Pond
Creek, Perry, Enid, Laverne, Lamont, and Alva
1234 PM CDT Sat Apr 5 2025

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Garfield, Grant, Kay, Noble, Alfalfa, Harper, Major, 
  Woods, and Woodward Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

OKZ009-014>047-050-051-060000-
/O.CON.KOUN.WI.Y.0009.000000T0000Z-250406T0000Z/
Ellis-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Love-Marshall-
Including the cities of Shawnee, Hammon, Burns Flat,
Thackerville, Wetumka, Weatherford, Elk City, Frederick, Waurika,
Guthrie, Vici, Mangum, Norman, Fargo, Wynnewood, Ardmore, Madill,
Blanchard, Watonga, Kingfisher, Arnett, Coalgate, Hinton, Moore,
Sentinel, Anadarko, Newcastle, Ringling, Hollis, Purcell,
Sulphur, Cheyenne, Wellston, Holdenville, Cordell, Wewoka,
Concho, Marietta, Lawton, Altus, Meeker, Taloga, Ada, Temple,
Shattuck, Okeene, Lindsay, El Reno, Snyder, Seminole, Chickasha,
Okarche, Geary, Davenport, Tuttle, Mustang, Pauls Valley, Hobart,
Granite, Walters, Davis, Duncan, Oklahoma City, Sayre, Prague,
Kingston, Stillwater, Clinton, Hennessey, Tishomingo, Ryan,
Leedey, Chandler, Gage, Stroud, Seiling, and Yukon
1234 PM CDT Sat Apr 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, east central, northwest, southeast, 
  southern, southwest, and western Oklahoma.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JT
741 
WWUS74 KOUN 051944
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
244 PM CDT Sat Apr 5 2025

OKZ004>047-050-051-060945-
/O.NEW.KOUN.FZ.A.0001.250407T0600Z-250407T1300Z/
/O.CON.KOUN.WI.Y.0009.000000T0000Z-250406T0000Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Love-Marshall-
Including the cities of Blanchard, Cordell, Cheyenne, Wewoka,
Tishomingo, Enid, Thackerville, Hammon, Waurika, Sentinel, Pond
Creek, Helena, Prague, Arnett, Hobart, Stillwater, Stroud,
Hennessey, Anadarko, Temple, Sulphur, Blackwell, Perry, Watonga,
Okarche, Fargo, Medford, Shattuck, Geary, Mangum, Moore, Taloga,
Seminole, Wakita, Kingfisher, Lindsay, El Reno, Carmen,
Wynnewood, Marietta, Madill, Hollis, Ada, Ardmore, Lamont,
Clinton, Tuttle, Norman, Oklahoma City, Davis, Gage, Alva, Ponca
City, Woodward, Purcell, Weatherford, Mustang, Elk City,
Fairview, Chandler, Coalgate, Davenport, Shawnee, Leedey, Concho,
Cherokee, Ryan, Lawton, Meeker, Seiling, Altus, Wellston,
Laverne, Guthrie, Holdenville, Kingston, Okeene, Ringling, Sayre,
Wetumka, Walters, Granite, Chickasha, Burns Flat, Yukon,
Newcastle, Vici, Frederick, Buffalo, Snyder, Duncan, Pauls
Valley, and Hinton
244 PM CDT Sat Apr 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY 
MORNING...

* WHAT...For the Wind Advisory, north winds 20 to 30 mph with gusts 
  up to 45 mph. For the Freeze Watch, sub-freezing temperatures as 
  low as 27 possible.

* WHERE...Portions of central, east central, northern, northwest, 
  southeast, southern, southwest, and western Oklahoma.

* WHEN...For the Wind Advisory, until 7 PM CDT this evening. For the 
  Freeze Watch, from late Sunday night through Monday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Frost and freeze conditions could kill crops, other sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Take steps now to protect tender plants from the cold.

&&

$$

OKZ048-052-TXZ083>090-060945-
/O.NEW.KOUN.FZ.A.0001.250407T0600Z-250407T1300Z/
Atoka-Bryan-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-
Clay-
Including the cities of Lakeside City, Sheppard AFB, Munday,
Scotland, Henrietta, Quanah, Atoka, Wichita Falls, Durant,
Vernon, Knox City, Seymour, Archer City, Holliday, and Crowell
244 PM CDT Sat Apr 5 2025

...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY 
MORNING...

* WHAT...Sub-freezing temperatures as low as 27 possible.

* WHERE...In Oklahoma, Atoka and Bryan Counties. In Texas, Archer, 
  Baylor, Clay, Foard, Hardeman, Knox, Wichita, and Wilbarger 
  Counties.

* WHEN...From late Sunday night through Monday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

JT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 4, 10:55 PM CDT, 2 hours 42 minutes earlier. Its key messages:

  • Updated at 1052 PM CDT Fri Apr 4 2025
  • Scattered strong-to-severe thunderstorms are likely Friday night/early Saturday.
  • Low chance for accumulating snow late Saturday into early Sunday. Accumulation/travel impacts are unlikely.
  • Turning cold this weekend with freezing temperatures Sunday and Monday mornings.
Area forecast discussion, Apr 4, 10:55 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1055 PM CDT Fri Apr 4 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1052 PM CDT Fri Apr 4 2025

- Scattered strong-to-severe thunderstorms are likely Friday
  night/early Saturday.

- Low chance for accumulating snow late Saturday into early
  Sunday. Accumulation/travel impacts are unlikely.

- Turning cold this weekend with freezing temperatures Sunday and
  Monday mornings.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 205 PM CDT Fri Apr 4 2025

Similar to yesterday, there should be lull in the precipitation
for the rest of this afternoon and evening. The exception will be
far southeastern Oklahoma (Atoka and Bryan counties) and areas
east. Visible satellite shows some breaks in the clouds across
northeastern Texas and this is where much better boundary layer
instability will be. Early morning and on-going convection today
will likely keep the synoptic boundary to our south and east, but
we will continue to monitor.

Meanwhile, the upper low/trough, that has brought us a multi-day
rain event, is current spinning over southern Arizona.  By late this
evening and especially overnight, widespread showers and
thunderstorms are expected to develop across parts of central and
northern Texas.  Similar to the past two nights, elevated
instability and rather strong deep-layer shear will support a risk
of strong to severe storms. The most likely area for severe
storms will be along and southeast of I-44 or perhaps more
southeast. Large hail and damaging winds may occur with a few
storms.

The additional rainfall overnight into early Saturday will begin to
increase the chance of localized flooding.  Higher rainfall totals
over the past three days have generally been along and southeast of
I-44 where 2 to 3 inch amounts have been observed.  Given the breaks
between rounds of convection this week, we will likely not issue a
Flood Watch at this time.

&&

.SHORT TERM...
(Saturday through Sunday night)
Issued at 205 PM CDT Fri Apr 4 2025

Widespread showers and thunderstorms will continue to move across a
good portion of Oklahoma during the morning Saturday. A few strong
to severe storms will remain possible, especially across south
central and southeastern Oklahoma.  Most areas will see a break in
the precipitation before more rain develops with the approaching
low. Additional rainfall amounts of 1 to 2 inches are possible
with the overnight into Saturday morning convection. This will
likely increase streamflows on some creeks and streams,
especially along and southeast of I-44.

As the upper low lifts across Oklahoma/far northern Oklahoma
Saturday night into early Sunday, some of the precipitation should
mix with or change to snow.  With the track of the upper low, this
will be more likely from parts of southwest/west central Oklahoma
Saturday evening/early overnight.  As the low continue to move
northeast overnight Saturday/early Sunday, this change over may
occur across parts of central/north central Oklahoma.  Precipitation
rates may become high enough for some slushy accumulations on grassy
areas. Any snow that does accumulate will melt rather quickly
after the precipitation ends and temperatures gradually warm.

There will also be a risk of freezing temperatures by early Sunday
morning.  It appears the best chance for some clearing will be
across northwestern Oklahoma where there is a at least of medium
chance of freezing temperatures (outside of areas that receive
some snow). A better chance of widespread freezing temperatures
appears to be early Monday morning. Many locales are past their
climatological late freeze, so freeze headlines will likely be
issued.

&&

.LONG TERM...
(Monday through Thursday)
Issued at 146 AM CDT Fri Apr 4 2025

The slow-moving upper system will begin to accelerate to the east
into early next week, as a deeper upper low rotates across the
Northeast. The upper pattern will then transition towards a
western ridge into the midweek. This will favor a return of drier
and warmer conditions. Very cold temperatures (upper-20s/30s) are
expected on Monday morning, with seasonable conditions currently
anticipated by the afternoon. 70s-80s conditions are likely to
return by Tuesday.

Ungar

&&

.AVIATION...
(06Z TAFS)
Issued at 1052 PM CDT Fri Apr 4 2025

MVFR to IFR conditions will continue to impact all sites through
the period. Showers and thunderstorms will once again move from
western north Texas into Oklahoma during the overnight hours and
into Saturday morning. Rain is expected to exit the area by late
morning, with drizzle/mist in its wake. Gusty northerly winds will
affect all terminals through the period as well.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  55  43  45  33 /  80 100 100  90
Hobart OK         57  42  44  33 /  90  90  90  90
Wichita Falls TX  59  46  47  35 /  80  90  90 100
Gage OK           54  36  46  29 /  90  90  70  40
Ponca City OK     55  43  48  35 /  90  70  90  70
Durant OK         61  48  52  37 / 100  90 100  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...06
SHORT TERM...06
LONG TERM....09
AVIATION...13

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:03 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNComanche, Cotton, Jefferson, Stephens42 min
Apr 5, 2:44 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNCarter, Garvin, Jefferson, Murray, Stephens46 min
Apr 5, 2:58 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNCarter, Garvin, Murray, Stephens36 min
Apr 5, 3:23 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNGarvin, McClain, Murray, Pontotoc, Pottawatomie, Seminole52 min
Apr 5, 3:54 AM CDTSpecial Weather StatementOUNCleveland, McClain, Pottawatomie36 min
Apr 5, 4:03 AM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc, Pottawatomie, Seminole42 min
Apr 5, 5:04 AM CDTSpecial Weather StatementOUNAtoka26 min
Apr 5, 8:10 AM CDTAreal Flood AdvisoryOUNCoal, Hughes, Pontotoc, Seminole3 hr
Apr 5, 8:18 AM CDTRiver Flood AdvisoryOUNPottawatomie, Seminole6 hr
Apr 5, 2:44 PM CDTFreeze WatchOUNAlfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more22 hr
Apr 5, 5:19 PM CDTRiver Flood WarningOUNAtoka21 hr

Nearby

Wind Advisories in Oklahoma, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.